uu.seUppsala University Publications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
A Stochastic Model for Virus Growth in a Cell Population
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics.
2014 (English)In: Journal of Applied Probability, ISSN 0021-9002, E-ISSN 1475-6072, Vol. 51, no 3, 599-612 p.Article in journal (Refereed) Published
Abstract [en]

In this work we introduce a stochastic model for the spread of a virus in a cell population where the virus has two ways of spreading: either by allowing its host cell to live and duplicate, or by multiplying in large numbers within the host cell, causing the host cell to burst and thereby let the virus enter new uninfected cells. The model is a kind of interacting Markov branching process. We focus in particular on the probability that the virus population survives and how this depends on a certain parameter A which quantifies the 'aggressiveness' of the virus. Our main goal is to determine the optimal balance between aggressive growth and long-term success. Our analysis shows that the optimal strategy of the virus (in terms of survival) is obtained when the virus has no effect on the host cell's life cycle, corresponding to lambda = 0. This is in agreement with experimental data about real viruses.

Place, publisher, year, edition, pages
2014. Vol. 51, no 3, 599-612 p.
Keyword [en]
Branching process, interacting branching process, model for virus growth
National Category
Mathematics Medical Genetics
Identifiers
URN: urn:nbn:se:uu:diva-235184ISI: 000342035400001OAI: oai:DiVA.org:uu-235184DiVA: diva2:759467
Available from: 2014-10-30 Created: 2014-10-29 Last updated: 2017-12-05Bibliographically approved

Open Access in DiVA

No full text

Other links

arXiv.org

Authority records BETA

Björnberg, Jakob E.

Search in DiVA

By author/editor
Björnberg, Jakob E.
By organisation
Department of Mathematics
In the same journal
Journal of Applied Probability
MathematicsMedical Genetics

Search outside of DiVA

GoogleGoogle Scholar

urn-nbn

Altmetric score

urn-nbn
Total: 374 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf